Alert archive / North Carolina / Tornado Warnings in 2008
Tornado Warning 60, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Nov 15, 2008, 4:04 AM EST for Halifax County, North Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2008, 4:04 AM EST (09:04 UTC)
- Expired
- Nov 15, 2008, 4:45 AM EST
- In force
- 41 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Halifax County, NC
The radar
The Norfolk radar (KAKQ), 102 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 12:24 AM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 9.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1161 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KRAH 150904
TORRAH
NCC083-150945-
/O.NEW.KRAH.TO.W.0060.081115T0904Z-081115T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
404 AM EST SAT NOV 15 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 445 AM EST
* AT 401 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 13 MILES WEST OF HOBGOOD...OR 7 MILES NORTHWEST OF
TARBORO...MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
SCOTLAND NECK...
THIS STORM HAS HAD A HISTORY OF PRODUCING DAMAGE AND INJURIES.
TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO
SEE. TAKE COVER NOW IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS
AND EXTERIOR WALLS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST SATURDAY MORNING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3609 7728 3608 7731 3599 7741 3602 7746
3604 7752 3609 7754 3610 7761 3611 7763
3631 7746 3624 7737 3621 7738 3617 7731
3617 7728 3611 7724
TIME...MOT...LOC 0903Z 225DEG 40KT 3600 7761
$$
JFB2 follow-up statements
000
WWUS52 KRAH 150921
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
421 AM EST SAT NOV 15 2008
NCC083-150945-
/O.CON.KRAH.TO.W.0060.000000T0000Z-081115T0945Z/
HALIFAX NC-
421 AM EST SAT NOV 15 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 AM EST FOR
SOUTHEASTERN HALIFAX COUNTY...
AT 419 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SCOTLAND
NECK....MOVING NORTHEAST AT 45 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... TILLERY.
TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO
SEE. TAKE COVER NOW IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS
AND EXTERIOR WALLS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST SATURDAY MORNING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3609 7728 3608 7731 3599 7741 3602 7746
3604 7752 3609 7754 3610 7761 3611 7763
3631 7746 3624 7737 3621 7738 3617 7731
3617 7728 3611 7724
TIME...MOT...LOC 0921Z 224DEG 39KT 3614 7745
$$
JO000
WWUS52 KRAH 150938
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
438 AM EST SAT NOV 15 2008
NCC083-150948-
/O.EXP.KRAH.TO.W.0060.000000T0000Z-081115T0945Z/
HALIFAX NC-
438 AM EST SAT NOV 15 2008
...THE TORNADO WARNING FOR SOUTHEASTERN HALIFAX COUNTY EXPIRES AT 445
AM EST...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST SATURDAY MORNING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3609 7728 3608 7731 3599 7741 3602 7746
3604 7752 3609 7754 3610 7761 3611 7763
3631 7746 3624 7737 3621 7738 3617 7731
3617 7728 3611 7724
TIME...MOT...LOC 0938Z 224DEG 39KT 3627 7729
$$
BLAESWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Nov 15, 1:25 AM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Nov 15, 1:25 AM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 125 AM EST SAT NOV 15 2008 .SYNOPSIS... A WARM FRONT WILL PUSH NORTHWARD THROUGH THE AREA TONIGHT. A STRONG COLD FRONT WILL APPROACH FROM THE EAST TONIGHT AND CROSS THE AREA SATURDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL REMAIN NUMEROUS TO WIDESPREAD ACROSS THE REGION UNTIL THE FRONTAL PASSAGE ON SATURDAY. MUCH COLDER AIR WILL FILTER INTO CENTRAL NORTH CAROLINA BEHIND THE FRONT. && .NEAR TERM /THROUGH SATURDAY/... AS OF 1030 PM FRIDAY... THE COASTAL FRONT HAS REALLY STRUGGLED TO MOVE INLAND THIS EVENING WITH THE RESIDUAL WEDGE BEING MUCH MORE STUBBORN THAN THE MODELS HAVE ADVERTISED (A KNOWN MODEL BIAS). AS OF 10 PM...THE FRONT IS STILL LOCATED TO THE SOUTH OF THE CWA AND IS ROUGHLY POSITIONED JUST NORTHWEST OF NEW BERN...JACKSONVILLE...AND WHITEVILLE BASED ON SFC THETA-E AND SFC LI ANALYSIS. ACROSS CENTRAL NORTH CAROLINA... TEMPERATURES HAVE BEEN HOLDING IN THE UPPER 50S IN THE TRIAD TO LOWER 60S ELSEWHERE WITH DEWPOINTS A DEGREE OR TWO LOWER. AFTER A GENERAL BREAK IN PRECIPITATION OVER THE PAST FEW HOURS...HEAVIER SHOWERS AND ISOLATED THUNDERSTORMS ARE BEGINNING TO MOVE BACK IN FROM THE SOUTHWEST ACROSS SOUTH CAROLINA. THIS CONVECTION IS BEING GENERATED BY A DEAMPLIFYING SHORTWAVE AND ASSOCIATED 120 KT UPPER LEVEL JET EJECTING NORTHEAST OUT OF THE NORTHERN GULF OF MEXICO AND A AHEAD OF THE DEEPENING TROUGH OVER THE CENTRAL STATES. THE THUNDERSTORM ACTIVITY IS ALL ELEVATED AS IT IS LOCATED ON THE COOL SIDE OF THE BOUNDARY IN A STABLE SFC LAYER...AS CAN BE SEEN ON THE 00Z GSO AND FFC SOUNDINGS. WEAK ELEVATED INSTABILITY IS PRESENT AROUND 850 MB AS MID LEVEL LAPSE RATES BEGIN TO STEEPEN AHEAD OF THE SHORTWAVE. EXPECT PRECIPITATION TO INCREASE ACROSS THE REGION OVER THE NEXT SEVERAL HOURS AS THE SHORTWAVE ENERGY CONTINUES TO QUICKLY MOVE NORTHEAST. FOR THE NEXT SEVERAL HOURS...ANY THUNDERSTORM ACTIVITY WILL REMAIN ELEVATED OVER THE MAJORITY OF CENTRAL NORTH CAROLINA. DEEP LAYER SHEAR OF 45-55 KT IS SUPPORTIVE OF ELEVATED SUPERCELLS BUT NO DAMAGING WIND OR TORNADO THREAT WILL OCCUR IN THE STABLE LAYER. LARGE HAIL WOULD BE A THREAT...BUT THAT TOO WILL BE LIMITED BASED ON THE DEEP MOIST ADIABATIC PROFILES. THE THREAT OF SFC BASED STORMS INCREASE DURING THE EARLY MORNING HOURS AS THE COASTAL FRONT CONTINUES TO SLOWLY PUSH INLAND IN RESPONSE TO THE STRENGTHENING SOUTHERLY FLOW ASSOCIATED WITH THE INCREASING PRESSURE GRADIENT. SFC BASED INSTABILITY OF 500-1000 J/KG SHOULD SPREAD INLAND...CREATING A ENVIRONMENT MORE FAVORABLE FOR A FEW STRONG TO SEVERE STORMS...ESPECIALLY IN CLOSE PROXIMITY TO THE BOUNDARY. DAMAGING WINDS WILL BE THE MAIN THREAT AS THE LOW LEVEL JET INTENSIFIES TO NEAR 50 KT. A BRIEF TORNADO CANNOT BE TOTALLY RULED OUT ALONG THE WARM FRONT...BUT THE GENERALLY VEERED NATURE OF THE SFC FLOW (WINDS MORE S-SW POST FRONT) WILL LIMIT THE OVERALL POTENTIAL. BEST SEVERE POTENTIAL SHOULD BE IN THE SANDHILLS AND COASTAL PLAIN THROUGH SUNRISE. TEMPERATURES WHICH HAVE BEEN HOLDING STEADY WILL GRADUALLY RISE THROUGH DAYBREAK...WITH TEMPS NEAR 70 LIKELY IN THE SOUTHEAST COASTAL PLAIN. THE WARM SECTOR SPREADS ACROSS MUCH OF THE AREA BY 12Z AS THE STRONG COLD FRONT BEGINS TO MARCH IN FROM THE WEST. THE FRONT LOOKS TO CLEAR THE WESTERN PIEDMONT BY LATE MORNING AND THE COASTAL PLAIN BY LATE AFTERNOON. IMPRESSIVE DYNAMICS ASSOCIATED WITH THE HIGHLY AMPLIFIED MID AND UPPER LEVEL TROUGH SHOULD SERVE TO FORCE A CONVECTIVE LINE OF STORMS ALONG THE FRONT. DAMAGING STRAIGHT LINE WINDS APPEAR TO BE THE BIGGEST THREAT DUE TO THE OVERWHELMING LINEAR FORCING ALONG THE FRONT. HOWEVER...0-1KM SHEAR IS STILL SUFFICIENT TO MAINTAIN THE POSSIBILITY OF AN EMBEDDED ISOLATED TORNADO. THE BEST THREAT APPEARS TO BE OVER CENTRAL AND EASTERN PORTIONS OF THE AREA WHERE THE GREATEST SFC BASED INSTABILITY SHOULD BE LOCATED DUE TO THE LATER TIMING OF THE FRONT AND HIGHER CHANCES OF DESTABILIZATION. HIGH TEMPS SOMEWHAT TRICKY BASED ON FRONTAL TIMING. HAVE TRIMMED BACK TEMPS IN THE FAR NW PIEDMONT DUE TO THE LATER EROSION OF THE WEDGE. HIGHS 63 W TO 74 E. TEMPS/DEWPOINTS BEGIN TO QUICKLY DROP POST FRONT AS COLD AIR ADVECTION KICKS IN. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... AS OF 245 PM FRIDAY... SATURDAY NIGHT: A POWERFUL NORTHERN STREAM TROUGH ALOFT -- NOW AMPLIFYING IN NORTHWESTERLY FLOW ALOFT OVER THE CENTRAL US -- WILL CROSS CENTRAL NC SATURDAY NIGHT. MODELS CONTINUE TO PROG STRONG Q-VECTOR CONVERGENCE (OWING TO DCVA AHEAD OF THE TROUGH) AND FGEN IN THE MID AND UPPER LEVELS. HOWEVER... THE ASSOCIATED ASCENT WILL HAVE NO MOISTURE TO WORK WITH AS PRECIPITABLE WATERS CRASH TO ONE HALF INCH OR LESS OVERNIGHT. STRONG LOW LEVEL CAA SENDS LOW LEVEL THICKNESSES TO A FORECAST MINIMUM IN THE 1305 TO 1315 METER RANGE BY 12Z SUNDAY... SOME 80 METERS LOWER THAN SATURDAY. THE COLD ADVECTION SHOULD KEEP A STEADY NW BREEZE (10 MPH WITH FEW GUSTS UP TO 20 POSSIBLE) UP OVERNIGHT. LOW TEMPERATURES BEHIND THE FRONT OVER THE NORTHERN PLAINS THIS MORNING WITH SIMILAR THICKNESSES YIELDED LOWS IN THE MIDDLE TO UPPER 30S. TAKING INTO ACCOUNT SOME AIRMASS MODIFICATION... LOWS 40 NW TO 47 SE SEEM REASONABLE... AND IS IN LINE WITH THE SIMILAR 12Z MAV/MET MOS. SUNDAY AND SUNDAY NIGHT: SURFACE RIDGING WILL EXPAND INTO OUR REGION FROM THE SOUTHWEST... AS HEIGHTS ALOFT RISE BEHIND THE DEPARTING UPPER TROUGH. LOW LEVEL THICKNESSES ARE FORECAST TO BE ABOUT 30 METERS/10 DEGREES BELOW AVERAGE... AND THIS EQUATES TO HIGHS 50 OF 55 DEGREES. A NWRLY DOWNSLOPE WIND OF 15 TO 30 KTS AT H85 AND THE INDICATION OF DRY ADIABATIC MIXING THROUGH H85 ON FORECAST SOUNDINGS... YIELDS HIGHS A COUPLE OF DEGREES WARMER... GENERALLY 53 TO 57 UNDER MOSTLY SUNNY SKIES. GIVEN THE RELATIVELY DEEP MIXING AND STIFF H85 WINDS... A NORTHWESTERLY BREEZE OF 10 TO 15 MPH COULD GUST TO AROUND 25 MPH DURING THE AFTERNOON. SIMILAR LOW LEVEL THICKNESSES TO SUNDAY MORNING BUT A LIGHT TO CALM WIND AND CONTINUED CLEAR SKIES BENEATH THE RIDGE AXIS CENTERED OVER THE DEEP SOUTH SUGGESTS LOWS 30 TO 35 DEGREES. MONDAY: INCREASING LOWER TO MID LEVEL WAA AHEAD OF ANOTHER AMPLIFYING TROUGH IN NWRLY FLOW ALOFT WILL LIKELY SPREAD INCREASING MID LEVEL MOISTURE ACROSS OUR REGION MONDAY. SOUTHWESTERLY FLOW AHEAD OF A SURFACE COLD FRONT ATTENDANT THE UPPER TROUGH SUGGESTS HIGHS SHOULD BE ABOUT A CATEGORY WARMER THAN THOSE OF SUNDAY... ABOUT 55 TO 60 DEGREES. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 245 PM FRIDAY... AT KGSO...KRDU...AND KFAY...ONE HAS TO GO BACK TO MARCH 30 FOR THE LAST DAY WHEN HIGHS DID NOT GET OUT OF THE 40S...AND TUESDAY IS A DAY THERE STANDS A GOOD CHANCE OF THIS OCCURRING IN CENTRAL NORTH CAROLINA AS THICKNESSES FALL COINCIDENT WITH A LONG-WAVE TROUGH MOVING ACROSS THE STATE AND THE PRESENCE OF NORTHERLY SURFACE FLOW. BOTH THE GFS AND THE ECMWF ARE CLOSE IN THE TIMING OF THE TROUGH AND AT LEAST MODERATE...MAINLY CHANNELED VORTICITY MOVING ACROSS THE STATE FROM LATE MONDAY NIGHT THROUGH TUESDAY. IN GENERAL...THE GUIDANCE KEEPS THE FOCUS OF MID-LEVEL MOISTURE TO THE NORTH OF CENTRAL NORTH CAROLINA...BUT JUST TO THE NORTH. THICKNESSES ARE OBVIOUSLY COLD...AND THOUGH THE OVERALL AIR MASS WILL BE DRY AND ANY PRECIPITATION LIKELY WOULD HAVE A VERY HARD TIME MEASURING...WILL HAVE TO OBSERVE GUIDANCE TRENDS OVER THE NEXT COUPLE OF DAYS OR SO TO ASSESS THE DEGREE OF MOISTURE ALOFT AND THE STRENGTH OF MID-LEVEL SUPPORT. CURRENTLY...BOTH THE GFS AND THE ECMWF ARE FOCUSING ON AVAILABLE MOISTURE PRIMARILY IN A NARROW LAYER AROUND 700MB. HEIGHTS BEGIN TO RISE QUICKLY LATE TUESDAY INTO WEDNESDAY. HOWEVER... LIGHT WINDS EXPECTED AT THE SURFACE WITH FEW CLOUDS ANTICIPATED AT THIS TIME SHOULD ALLOW OVERNIGHT LOWS TO FALL WELL INTO THE 20S ON AVERAGE ACROSS CENTRAL NORTH CAROLINA TUESDAY NIGHT INTO WEDNESDAY MORNING. TIMING OF SURFACE AND UPPER-LEVEL FEATURES THEN BEGINS TO DIVERGE SOME LATE NEXT WEEK WITH THE 06Z GFS FASTER WITH THE APPROACH AND PASSAGE OF A SURFACE COLD FRONT AND UPPER TROUGH FRIDAY...WHILE THE ECMWF IS LATER...LATE FRIDAY INTO EARLY SATURDAY. THE 12Z GFS HAS TRENDED SLOWER...MORE TOWARD THE ECMWF...THOUGH ONCE AGAIN MOISTURE IS LIMITED THROUGHOUT THE OVERALL AIR MASS. WILL CONTINUE TO KEEP THE FORECAST DRY FOR NOW ESPECIALLY OUT TO THE SEVENTH DAY...THOUGH THICKNESSES ARE WARM. HIGHS SHOULD BE IN THE 50S FOR THURSDAY AND FRIDAY. BEYOND THIS PERIOD...THE LATEST GFS HAS TRENDED TO A LESS AMPLIFIED SOLUTION WITH THE UPPER TROUGH IN THE EASTERN CONUS WITH CORRESPONDINGLY HIGHER THICKNESSES AND HEIGHTS. WHILE STILL ANTICIPATED TO BE BELOW NORMAL...TEMPERATURES INTO NEXT WEEKEND MAY NOT BE QUITE AS COOL AS THOSE EXPECTED EARLY IN THIS PART OF THE FORECAST. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... AS OF 125 AM SATURDAY... THE WARM FRONT HAS ADVANCED NORTHWESTWARD INTO THE TRIAD AS OF 06Z WITH AN ESE WIND NOW REPORTED AT KGSO AND KINT. FAIRLY LARGE AREA OF CONVECTION ORIENTED S TO N PRESENTLY MOVING NE ACROSS MUCH OF FORECAST AREA. THIS AREA OF CONVECTION IS IN RESPONSE TO LARGE SCALE FORCING ACROSS THE SOUTHEAST FROM AN APPROACHING SHORT WAVE ACROSS SOUTHERN AL/GA. NUMEROUS SHOWERS EMBEDDED THUNDERSTORMS WILL SWEEP EAST ACROSS CENTRAL AND EASTERN TAF LOCATIONS THROUGH AROUND 10Z. CIGS AND VSBY WILL VARY OVERNIGHT WITH LIFR/IFR CIGS AND VSBY ASSOCIATED WITH THE PREVIOUSLY MENTIONED CONVECTION. SCATTERED SHOWERS AND POSSIBLY A THUNDERSTORM IS POSSIBLE FOR THE REMAINDER OF THE OVERNIGHT AND EARLY MORNING HOURS BEFORE ANOTHER AREA OF WIDESPREAD CONVECTION SWEEPS EAST ON SAT MORNING AND EARLY AFTERNOON ASSOCIATED WITH A COLD FRONT. CIGS AND VSBYS WILL IMPROVE TO MVFR OUTSIDE OF THE CONVECTION. 0357Z AMDAR SOUNDING AT KRDU AND REPORTED A 29KT WIND AT AROUND 1500 FEET WITH A 0518Z AMDAR SOUNDING AT KGSO JUST BEFORE THE WARM FRONTAL PASSAGE WITH A FAIRLY LIGHT WIND AT LESS THEN 15KTS UP TO AROUND 2500 FEET JUMPS TO AROUND 50KTS AT 2500 FEET. WILL CONTINUE TO EXCLUDE MENTION OF LLWS. ON SATURDAY ANOTHER BAND OF SHOWERS AND SCATTERED THUNDERSTORMS... WITH POTENTIALLY GUSTY WINDS IN EXCESS OF 40KT IN THE AFTERNOON. THIS BAND OF CONVECTION IN THE AFTERNOON WILL BE ASSOCIATED WITH A COLD FRONTAL PASSAGE. IFR TO MVFR CIGS EXPECTED THROUGHOUT THE DAY... WITH MVFR VSBYS... REDUCING AT TIMES INTO THE LIFR CATEGORY WITH HEAVY RAIN SHOWERS. CIGS WILL RISE ABRUPTLY FROM MVFR TO VFR AFTER THE COLD FRONT PASSES SATURDAY AFTERNOON ACROSS THE WEST AND IN THE LATE IN THE DAY ACROSS THE EAST. WINDS WILL SHIFT TO THE WEST AT 15-25KT. VFR CONDITIONS EXPECTED SUNDAY THROUGH TUESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JFB NEAR TERM...JFB SHORT TERM...MWS LONG TERM...DJF AVIATION...BLAES/BADGETT
Hazardous weather outlook, Nov 15, 12:29 AM EST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1229 AM EST SAT NOV 15 2008 NCZ007>011-024>028-040>043-075>078-084>086-088-089-160530- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1229 AM EST SAT NOV 15 2008 ...TORNADO WATCH 933 IN EFFECT UNTIL 8 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SHOWERS AND SCATTERED THUNDERSTORMS WILL OVERSPREAD CENTRAL NORTH CAROLINA OVERNIGHT. SOME OF THE RAINFALL MAY BE HEAVY AT TIMES WHICH COULD LEAD TO MINOR FLOODING OF STREETS OR POOR DRAINAGE AREAS. IN ADDITION... THERE IS A THREAT FOR STRONG TO SEVERE THUNDERSTORMS...AS A WARM FRONT MOVES FURTHER INLAND. THE BEST POTENTIAL FOR SEVERE STORMS THROUGH DAYBREAK WILL BE CONFINED TO THE SANDHILLS AND COASTAL PLAIN. LOCALIZED DAMAGING WIND GUSTS AND AN ISOLATED TORNADO WILL BE POSSIBLE WITH ANY SEVERE THUNDERSTORM THAT DEVELOPS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A THREAT FOR STRONG TO SEVERE THUNDERSTORMS SATURDAY... ESPECIALLY ALONG AND EAST OF HIGHWAY 1. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WIND GUSTS AND ISOLATED TORNADOES. THE SEVERE WEATHER THREAT WILL END AS A COLD FRONT SWEEPS EASTWARD ACROSS CENTRAL NC SATURDAY AFTERNOON. THE HEAVIER SHOWERS AND THUNDERSTORMS MAY ALSO PRODUCE BRIEF...LOCALLY HEAVY RAINFALL...AND MAY LEAD TO MINOR FLOODING OF STREETS AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS. NCZ021>023-038-039-073-074-083-160530- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- 1229 AM EST SAT NOV 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. SHOWERS AND SCATTERED THUNDERSTORMS WILL OVERSPREAD CENTRAL NORTH CAROLINA OVERNIGHT. SOME OF THE RAINFALL MAY BE HEAVY AT TIMES WHICH COULD LEAD TO MINOR FLOODING OF STREETS OR POOR DRAINAGE AREAS. IN ADDITION... THERE IS A THREAT FOR STRONG TO SEVERE THUNDERSTORMS...AS A WARM FRONT MOVES FURTHER INLAND. THE BEST POTENTIAL FOR SEVERE STORMS THROUGH DAYBREAK WILL BE CONFINED TO THE SANDHILLS AND COASTAL PLAIN. LOCALIZED DAMAGING WIND GUSTS AND AN ISOLATED TORNADO WILL BE POSSIBLE WITH ANY SEVERE THUNDERSTORM THAT DEVELOPS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A THREAT FOR STRONG TO SEVERE THUNDERSTORMS SATURDAY... ESPECIALLY ALONG AND EAST OF HIGHWAY 1. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WIND GUSTS AND ISOLATED TORNADOES. THE SEVERE WEATHER THREAT WILL END AS A COLD FRONT SWEEPS EASTWARD ACROSS CENTRAL NC SATURDAY AFTERNOON. THE HEAVIER SHOWERS AND THUNDERSTORMS MAY ALSO PRODUCE BRIEF...LOCALLY HEAVY RAINFALL...AND MAY LEAD TO MINOR FLOODING OF STREETS AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.
In the hours before
Local storm report, Nov 15, 2:57 AM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
257 AM EST SAT NOV 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 AM TSTM WND DMG 9 SSE GODWIN 35.10N 78.61W
11/15/2008 SAMPSON NC LAW ENFORCEMENT
DAMAGE TO RESIDENCE AND BARN AT 4300 MAXWELL ROAD. DEBRIS
IN ROAD. TREES AND POWERLINES DOWN AS WELL.
0248 AM TORNADO 4 ESE BENSON 35.35N 78.49W
11/15/2008 JOHNSTON NC LAW ENFORCEMENT
DAMAGE TO HOUSE AT WOODS CROSSROADS AND FIVE POINTS
ROADS. BARN ALSO DESTROYED AND TREES DOWN. TIME EST BY
LAW ENFORCEMENT AND RADAR.
&&
BLAESLocal storm report, Nov 15, 3:03 AM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
303 AM EST SAT NOV 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 AM TORNADO 3 ESE DUNN 35.30N 78.57W
11/15/2008 SAMPSON NC LAW ENFORCEMENT
WIND DAMAGE AND DEBRIS REPORTED AT 12000 HARNETT/DUNN
HIGHWAY.
&&
BLAESLocal storm report, Nov 15, 3:31 AM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
331 AM EST SAT NOV 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM TORNADO KENLY 35.59N 78.13W
11/15/2008 JOHNSTON NC LAW ENFORCEMENT
LAW ENFORCEMENT OFFICIALS REPORT DAMAGE IN KENLY FROM THE
TORNADO.
&&
BLAESLocal storm report, Nov 15, 3:50 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
350 AM EST SAT NOV 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM TORNADO 3 WSW ELM CITY 35.79N 77.91W
11/15/2008 WILSON NC LAW ENFORCEMENT
LAW ENFRCEMENT REPORT DAMAGE TO SEVERAL HOMES AND SEARCH
IS IN PROGRESS FOR RESIDENTS.
&&
BLAESLocal storm report, Nov 15, 3:52 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
352 AM EST SAT NOV 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM TORNADO 1 NE LUCAMA 35.65N 78.00W
11/15/2008 WILSON NC LAW ENFORCEMENT
HOMES DAMAGED IN LUCAMA.
&&
BLAESLocal storm report, Nov 15, 3:57 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
357 AM EST SAT NOV 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM TORNADO 5 ESE SMITHFIELD 35.47N 78.26W
11/15/2008 JOHNSTON NC LAW ENFORCEMENT
COUNTY OFFICIALS REPORT DAMAGE IN SEVERAL LOCATIONS
ACROSS JOHNSTON COUNTY. UNKNOWN NUMBER OF INJURIES
REPORTED. RESCUE OPERATIONS IN PROGRESS.
&&
BLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 1:45 AM EST | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 45 min |
| Nov 15, 2:28 AM EST | Tornado Warning | RAH | Johnston, Sampson | 47 min |
| Nov 15, 3:08 AM EST | Tornado Warning | RAH | Johnston, Wayne, Wilson | 52 min |
| Nov 15, 3:34 AM EST | Tornado Warning | RAH | Edgecombe, Nash | 41 min |
Nearby
Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.